What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Sep 27, 2:51 PM EST, 31 minutes earlier.
Area forecast discussion, Sep 27, 2:51 PM EST, 31 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
351 PM EDT Fri Sep 27 2024
.SYNOPSIS...
Tropical Depression Helene is lifting quickly northward into
Kentucky this afternoon. Drier conditions briefly return on
Saturday, followed by unsettled weather Sunday into early next
week.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
As of 340 PM EDT Friday...
Key Messages:
- A Tornado Watch continues for southeast portions of the
forecast area. It is in effect until 6pm. Portions of the
watch west of I-95 have been cancelled.
- Widespread showers and isolated thunderstorms are expected
this afternoon into this evening, as Helene's remnants lifts
north into Kentucky. Locally heavy rain and brief tornadoes
are the main threats.
Latest sfc analysis places the center of Helene's remnants over
eastern KY this afternoon. NHC labels the storm a tropical
depression as of the 2pm advisory. Here locally, a band of heavier
precip is making its way into central and southern portions of the
area. This band is bringing in moderate to locally heavy rain that
will have the potential for a few instances of flash flooding. The
heavier/steadier rain has moved out of the western counties, but
will allow the flash flood watch there to continue due to the
potential for showers continuing into the evening. Soils are fairly
saturated there and will not have much tolerance for additional
rain. Regarding tornado potential, the tornado watch for
southeastern counties continues through 6pm. The watch for areas
W of I-95 has been cancelled. Have seen some areas of rotation
along the precip band this afternoon and did have a confirmed
tornado just to the SW of the FA near Rocky Mount NC. As the
band progresses N and E, it will battle decreasing instability.
Latest mesoanalysis indicates ~500 J/KG of SBCAPE for eastern
portions of the area. This lack of instability is reflected in
the CAMs, which show the line breaking up and weakening as it
moves through.
Conditions will dry out from S to N this evening as the dry slot
pivots into the region. Showers will linger across northern portions
of the area through the first part of the night, but not expecting
substantial rainfall or severe weather from this. Should be dry
across the area by midnight. Remaining fairly mild and humid tonight
with lows in the mid 60s west to around 70 east.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY NIGHT/...
As of 350 PM EDT Friday...
Key Messages:
- Mainly rain-free and warm/humid Saturday.
- Cloudier and more unsettled Sunday and Monday, with chances of
showers returning, especially across the NW third of the area.
By tomorrow, the remnants of Helene will be located over
western KY and the remnant sfc circulation will slowly fill in
underneath the upper low. Expecting a dry day (albeit humid)
under mostly sunny skies. High temps warm into the low- mid 80s
inland mid to upper 80s along and east of I-95. Lows Sat night
in the low to mid 60s inland with mid and upper 60s closer to
the coast.
Conditions turn more unsettled Sunday as the upper low/trough over
the OH Valley translates eastward. Increased cloud cover will shave
a few degrees off of high temperatures but remaining warm with highs
in the upper 70s to low 80s for most locations. Mid 80s are forecast
for the SE third of the area from Wakefield SE into Hampton Roads
and NE NC. Showers and a few storms are possible area-wide on
Sunday afternoon but will be favored generally along and west
of I-95. Chance for showers and perhaps an isolated storm
continue Sunday evening across the NW and N. Overnight low temps
mainly in the mid to upper 60s. Unsettled conditions continue
Monday as the upper low slowly slides east. While showers/storms
will be possible across the area, highest PoPs will be in the NW
(55-70%). Highs Mon will range from the mid 70s in the NW to the
low 80s in the SE.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
As of 1225 PM EDT Friday...
Key Messages:
- Scattered showers and isolated storms possible Tuesday.
- Fall-like conditions may return by the middle and end of next
week behind a cold front.
The stationary upper low over the OH Valley, which is forecast to
absorb the post-tropical remnants of Helene, will finally nudge
eastward later Monday into Tuesday and open up into a trough. This
is in advance of another progressive, deep-layer trough and strong
cold front that will be moving out of north-central CONUS and
Saskatchewan/Manitoba into the midweek period.
The initial shortwave trough on Tuesday will bring somewhat
unsettled conditions and increased cloud cover. With favorable
forcing for ascent, there will likely be scattered showers across
most of the area, with the highest coverage anticipated over our NW
counties near the vort max and cooler temps aloft. Went above the
NBM for PoPs (as it tends to undergo precip coverage in these
situations), but capped them just below likely/60%. There may be
some instability around, with LREF mean CAPE around 500 J/kg. Thus,
cannot rule out a few rumbles of thunder as well. Forecast highs
range from the mid-upper 70s for most of the area, except in the
lower 80s for far SE VA and NE NC. Weak sfc low formation may also
occur Tuesday night NE of the area, though the GFS is more
progressive with the low than the ECMWF. Overall, uncertainty is low
during this period, but PoPs taper off to slight chance of less
Wednesday with highs in the mid 70s to around 80 F. There is
somewhat better consensus on a cold front crossing the area
approaching late week, with a return to more fall-like conditions by
then as high pressure builds in from the Great Lakes vicinity.
Thursday's highs (for now) are in the lower 70s.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
As of 205 PM EDT Friday...
Flight conditions vary across the forecast area this afternoon
as precip spreads across the area. Seeing a mixture of VFR/MVFR
as of latest obs. Still expecting conditions to further
deteriorate to IFR as a band of heavier precip moves through
the area. This band will progress north through the afternoon
and into the early evening hours. Conditions will improve later
tonight as dry air fills in behind it and cloud cover scatters
out. Gusty onshore winds will continue through the afternoon,
then diminish as they turn south overnight.
Outlook: Saturday will be drier with mainly VFR conditions.
A chc of showers is possible with unsettled wx Sun-Mon.
&&
.MARINE...
As of 330 PM EDT Friday...
Key Messages:
- Small Craft Advisories remain in effect across all waters through
part of tonight for southeast winds. Occasional gusts to 35 knots
are possible across the southern waters through this evening.
- Sub-advisory conditions are expected from late Saturday through
Monday.
This afternoon, Tropical Depression Helene is located over far
eastern Tennessee/Kentucky and continues to quickly track off to the
northwest. Even though Helene is located well west of the waters,
the tightening pressure gradient has allowed for SE winds to
increase to 15 to 20 knots. Winds will increase further later this
afternoon and evening, with frequent gusts to 30 to 35 knots
possible. SCAs remain in effect for all waters through 1 AM for the
Chesapeake Bay/rivers and 10 AM for the ocean (due to seas). Will
still need to watch for convection over the waters later this
afternoon into the evening, which could necessitate SMWs for 34+
knot gusts. In addition, will still be watching the potential for a
few gusts to 35 knots outside of any storms, especially around ~5 to
9 PM, with local wind probs showing 10-15% probs for Gale gusts.
After this evening, the gradient relaxes and winds diminish into
early Saturday morning. Winds will average ~10kt out of the SSW by
sunrise Saturday. Sub-SCA S winds are expected for Saturday, with
winds generally out of the E ~10 knots Sunday into early next week.
A secondary low may develop along or just off the coast on
Tuesday/Wednesday, which could bring a low end chance for another
round of SCAs (with northerly winds) to the waters.
Seas are currently running around 4 to 6 feet, and will continue to
build through the evening to 5 to 7 feet. A gradual diminishing
trend in seas is expected tonight, but seas may try to linger around
5 feet (especially out 20 nm) through Saturday morning. Seas subside
further to 3 to 4 feet by Saturday night. There is a high rip risk
at all area beaches on Saturday, with a moderate rip risk for all
beaches on Sunday.
&&
.TIDES/COASTAL FLOODING...
As of 330 PM EDT Friday...
Key Messages:
- Tidal departures will increase into tonight (mainly on the
west side of the bay and across the upper bay) due to an
increase in southeasterly winds.
- Coastal Flood Warnings remain in effect for Lewisetta to
Tappahannock for this evening's high tide, with moderate tidal
flooding expected. Advisories are in effect for the bay side
of the MD Eastern Shore with Advisories/Statements for other
areas on the west side of the bay south to the James River.
- Coastal Flood Advisories have been issued for the Back Bay of
VA Beach and portions of Chowan and Perquimans in NC along
the Albemarle Sound due to continued SE winds.
Tidal departures will continue to rise later today through part
of tonight with the increase in SE winds and a decent flood
tide is expected at the mouth of the bay this evening
(coinciding with the peak in the SE winds). Coastal Flood
Warnings remain in effect for the tidal Potomac and upper
Rappahannock for this evening's high tide (which includes
Lewisetta/Tappahannock). Windmill Pt has been tracking a couple
tenths of a foot below these two locations over the past few
tide cycles (and ETSS is forecasting minor flooding), so kept
an advisory from Lancaster County south to Mathews County.
Statements are in effect for areas along the York/James Rivers
where nuisance flooding is expected. Will keep the advisories
for the upper bay through tonight's high tide cycle. While
Bishop's head is forecast to exceed moderate flood stage, other
sites should only see minor flooding.
Additional rounds of at least minor flooding are expected along
the northern Chesapeake Bay through much of this weekend and
potentially into early next week.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Coastal Flood Advisory until 8 AM EDT Saturday for MDZ021>023.
NC...Coastal Flood Advisory until 4 AM EDT Saturday for NCZ031-032.
VA...Coastal Flood Advisory until 4 AM EDT Saturday for VAZ098.
Flood Watch until 8 PM EDT this evening for VAZ048-060>062-
065>069-079-509-510.
Coastal Flood Advisory until 6 PM EDT this evening for
VAZ075>077-521-522.
Coastal Flood Warning until 4 AM EDT Saturday for VAZ075>077-
521-522.
Coastal Flood Advisory until 2 AM EDT Saturday for VAZ078-085-
086.
MARINE...Small Craft Advisory until 1 AM EDT Saturday for ANZ630>632-
634>638.
Small Craft Advisory until 10 PM EDT this evening for ANZ633.
Small Craft Advisory until 10 AM EDT Saturday for ANZ650-652-
654-656-658.
&&
SYNOPSIS...RHR
NEAR TERM...AM
SHORT TERM...AM/RHR
LONG TERM...SW
AVIATION...AM
MARINE...AJB/ERI
TIDES/COASTAL FLOODING...Hazardous weather outlook, Sep 27, 2:54 PM EST, 28 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
354 PM EDT Fri Sep 27 2024
MDZ025-VAZ099-282000-
Maryland Beaches-Accomack-
354 PM EDT Fri Sep 27 2024
...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SATURDAY EVENING...
...HIGH RIP CURRENT RISK IN EFFECT THROUGH SATURDAY EVENING...
This Hazardous Weather Outlook is for southeast Maryland and
southeast Virginia.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Beach Hazards Statement.
HIGH RIP CURRENT RISK.
Locally heavy rainfall will be possible today as Tropical Cyclone
Helene tracks well west of the local area. In addition, there is
marginal risk for severe weather, with gusty winds and brief
tornadoes the main threats.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Beach Hazards Statement.
HIGH RIP CURRENT RISK.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MDZ021>023-282000-
Dorchester-Wicomico-Somerset-
354 PM EDT Fri Sep 27 2024
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 8 AM EDT SATURDAY...
This Hazardous Weather Outlook is for southeast Maryland.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Coastal Flood Advisory.
Locally heavy rainfall will be possible today as Tropical Cyclone
Helene tracks well west of the local area. In addition, there is
marginal risk for severe weather, with gusty winds and brief
tornadoes the main threats.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Coastal Flood Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MDZ024-282000-
Inland Worcester-
354 PM EDT Fri Sep 27 2024
This Hazardous Weather Outlook is for southeast Maryland.
.DAY ONE...This afternoon and tonight.
Locally heavy rainfall will be possible today as Tropical Cyclone
Helene tracks well west of the local area. In addition, there is
marginal risk for severe weather, with gusty winds and brief
tornadoes the main threats.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
VAZ064-082>084-511>520-282000-
Caroline-Charles City-New Kent-Gloucester-Western Hanover-
Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-
354 PM EDT Fri Sep 27 2024
This Hazardous Weather Outlook is for central Virginia, east
central Virginia, north central Virginia and southeast Virginia.
.DAY ONE...This afternoon and tonight.
Hazardous weather is not expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
VAZ048-060>062-068-069-509-510-282000-
Fluvanna-Prince Edward-Cumberland-Goochland-Amelia-Powhatan-
Western Louisa-Eastern Louisa-
354 PM EDT Fri Sep 27 2024
...FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for central Virginia.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
VAZ090-523-282000-
James City-York-
354 PM EDT Fri Sep 27 2024
...TORNADO WATCH 688 IN EFFECT UNTIL 6 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for southeast Virginia.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tornado Watch.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
VAZ075>077-521-522-282000-
Westmoreland-Richmond-Northumberland-Western Essex-Eastern Essex-
354 PM EDT Fri Sep 27 2024
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...COASTAL FLOOD WARNING IN EFFECT UNTIL 4 AM EDT SATURDAY...
This Hazardous Weather Outlook is for east central Virginia and
eastern Virginia.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Coastal Flood Advisory.
Coastal Flood Warning.
Locally heavy rainfall will be possible today as Tropical Cyclone
Helene tracks well west of the local area. In addition, there is
marginal risk for severe weather, with gusty winds and brief
tornadoes the main threats.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
VAZ078-085-086-282000-
Lancaster-Middlesex-Mathews-
354 PM EDT Fri Sep 27 2024
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 2 AM EDT SATURDAY...
This Hazardous Weather Outlook is for eastern Virginia.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Coastal Flood Advisory.
Locally heavy rainfall will be possible Friday as Tropical Cyclone
Helene, or its post tropical low tracks well west of the local area.
In addition, there is marginal risk for severe weather, with gusty
winds and brief tornadoes the main threats.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
VAZ100-282000-
Northampton-
354 PM EDT Fri Sep 27 2024
...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SATURDAY EVENING...
...HIGH RIP CURRENT RISK IN EFFECT THROUGH SATURDAY EVENING...
This Hazardous Weather Outlook is for eastern Virginia.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Beach Hazards Statement.
HIGH RIP CURRENT RISK.
Locally heavy rainfall will be possible today as Tropical Cyclone
Helene tracks well west of the local area. In addition, there is
marginal risk for severe weather, with gusty winds and brief
tornadoes the main threats.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Beach Hazards Statement.
HIGH RIP CURRENT RISK.
Hazardous weather is not expected.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NCZ012>017-030-VAZ088-089-092-093-095>097-524-525-282000-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Sussex-Surry-Southampton-Isle of Wight-Norfolk/Portsmouth-
Suffolk-Chesapeake-Newport News-Hampton/Poquoson-
354 PM EDT Fri Sep 27 2024
...TORNADO WATCH 688 IN EFFECT UNTIL 6 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for northeast North Carolina and
southeast Virginia.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tornado Watch.
Locally heavy rainfall will be possible today as Tropical Cyclone
Helene tracks well west of the local area. In addition, there is
slight risk for severe weather, with gusty winds and brief tornadoes
the main threats.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
VAZ098-282000-
Virginia Beach-
354 PM EDT Fri Sep 27 2024
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 4 AM EDT SATURDAY...
...TORNADO WATCH 688 IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...HIGH RIP CURRENT RISK IN EFFECT THROUGH SATURDAY EVENING...
...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY EVENING...
This Hazardous Weather Outlook is for southeast Virginia.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Coastal Flood Advisory.
Tornado Watch.
HIGH RIP CURRENT RISK.
Beach Hazards Statement.
Locally heavy rainfall will be possible today as Tropical Cyclone
Helene tracks well west of the local area. In addition, there is
slight risk for severe weather, with gusty winds and brief tornadoes
the main threats.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
HIGH RIP CURRENT RISK.
Beach Hazards Statement.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
VAZ080-081-087-282000-
Dinwiddie-Prince George-Greensville-
354 PM EDT Fri Sep 27 2024
This Hazardous Weather Outlook is for south central Virginia and
southeast Virginia.
.DAY ONE...This afternoon and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NCZ031-032-282000-
Chowan-Perquimans-
354 PM EDT Fri Sep 27 2024
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 4 AM EDT SATURDAY...
...TORNADO WATCH 688 IN EFFECT UNTIL 6 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for northeast North Carolina.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Coastal Flood Advisory.
Tornado Watch.
Locally heavy rainfall will be possible today as Tropical Cyclone
Helene tracks well west of the local area. In addition, there is
slight risk for severe weather, with gusty winds and brief tornadoes
the main threats.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
VAZ065>067-079-282000-
Mecklenburg-Lunenburg-Nottoway-Brunswick-
354 PM EDT Fri Sep 27 2024
...FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for south central Virginia.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
Locally heavy rainfall will be possible today as Tropical Cyclone
Helene tracks well west of the local area. In addition, there is
slight risk for severe weather, with gusty winds and brief tornadoes
the main threats.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
NCZ102-282000-
Eastern Currituck-
354 PM EDT Fri Sep 27 2024
...TORNADO WATCH 688 IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SATURDAY EVENING...
...HIGH RIP CURRENT RISK IN EFFECT THROUGH SATURDAY EVENING...
This Hazardous Weather Outlook is for northeast North Carolina.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Beach Hazards Statement.
Tornado Watch.
HIGH RIP CURRENT RISK.
Locally heavy rainfall will be possible today as Tropical Cyclone
Helene tracks well west of the local area. In addition, there is
slight risk for severe weather, with gusty winds and brief tornadoes
the main threats.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Beach Hazards Statement.
HIGH RIP CURRENT RISK.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
In the hours before
Local storm report, Sep 27, 12:13 PM EST, 3 hours 9 minutes before
Preliminary Local Storm Report
National Weather Service Wakefield VA
113 PM EDT Fri Sep 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0102 PM Tstm Wnd Dmg Clarksville 36.62N 78.57W
09/27/2024 Mecklenburg VA 911 Call Center
The 911 call center reported a power line
down on Buffalo Road in Clarksville. Time
estimated from radar.
&&
RMMLocal storm report, Sep 27, 12:19 PM EST, 3 hours 3 minutes before
Preliminary Local Storm Report
National Weather Service Wakefield VA
119 PM EDT Fri Sep 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0111 PM Tstm Wnd Dmg 1 WNW Fairview 36.82N 78.48W
09/27/2024 Mecklenburg VA 911 Call Center
The 911 call center reported a tree down on
Roberts Road in Chase City. Time estimated
from radar.
&&
RMMSpecial weather statement, Sep 27, 1:03 PM EST, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Wakefield VA
203 PM EDT Fri Sep 27 2024
NCZ012-013-030-VAZ087-092-271845-
Hertford NC-Northampton NC-Bertie NC-Southampton VA-Greensville VA-
203 PM EDT Fri Sep 27 2024
...STRONG THUNDERSTORMS WILL IMPACT WESTERN BERTIE...NORTHAMPTON...
SOUTHWESTERN HERTFORD...SOUTHEASTERN GREENSVILLE AND SOUTHWESTERN
SOUTHAMPTON COUNTIES THROUGH 245 PM EDT...
At 203 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Halifax to near Scotland Neck to 8 miles
north of Bruce. Movement was northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small trees and blow around
unsecured objects. Wind impacting handling of high profile
vehicles.
Strong thunderstorms will be near...
Garysburg around 210 PM EDT.
Rich Square and Seaboard around 225 PM EDT.
Woodland and Roxobel around 230 PM EDT.
Other locations impacted by these storms include Eagletown,
Milwaukee, Adams Grove, Kelford, Menola, Republican, Bryants Corner,
Jackson, Burden, and Bryantown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 600 PM EDT for northeastern
North Carolina...and southeastern Virginia.
&&
LAT...LON 3594 7704 3594 7720 3601 7721 3606 7733
3609 7731 3611 7723 3616 7726 3621 7739
3624 7738 3632 7744 3631 7757 3634 7758
3638 7755 3641 7755 3645 7763 3648 7765
3648 7770 3677 7731 3646 7711 3590 7702
TIME...MOT...LOC 1803Z 218DEG 31KT 3633 7765 3610 7750 3579 7752
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
WrayLocal storm report, Sep 27, 2:22 PM EST, 1 hour before
Preliminary Local Storm Report
National Weather Service Wakefield VA
322 PM EDT Fri Sep 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM Flash Flood 1 WSW Pleasant Grove 36.44N 77.47W
09/27/2024 Northampton NC 911 Call Center
911 call center reported flooding on Jackson
By-Pass Road in Garysburg.
&&
RMMSpecial weather statement, Sep 27, 2:53 PM EST, 29 minutes before
Special Weather Statement
National Weather Service Wakefield VA
353 PM EDT Fri Sep 27 2024
VAZ092-272045-
Southampton VA-
353 PM EDT Fri Sep 27 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN SOUTHAMPTON COUNTY
AND THE CITY OF FRANKLIN THROUGH 445 PM EDT...
At 353 PM EDT, Doppler radar was tracking a strong thunderstorm near
Newsoms, or near Courtland, moving north at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small trees and blow around
unsecured objects. Wind impacting handling of high profile
vehicles.
This strong thunderstorm will be near...
Franklin and Courtland around 400 PM EDT.
Hunterdale around 405 PM EDT.
Sedley around 410 PM EDT.
Other locations impacted by this storm include Vicksville, Dory,
Sunbeam, Handsom, Berlin, Burdette, and Story.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 600 PM EDT for southeastern
Virginia.
&&
LAT...LON 3659 7709 3686 7711 3687 7710 3687 7685
3674 7690 3674 7691 3672 7691 3670 7693
3670 7692 3658 7697
TIME...MOT...LOC 1953Z 193DEG 19KT 3663 7704
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
WraySpecial weather statement, Sep 27, 3:19 PM EST, 3 minutes before
Special Weather Statement
National Weather Service Wakefield VA
419 PM EDT Fri Sep 27 2024
NCZ013-014-030-272045-
Hertford NC-Bertie NC-Gates NC-
419 PM EDT Fri Sep 27 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL BERTIE...EASTERN
HERTFORD AND WESTERN GATES COUNTIES THROUGH 445 PM EDT...
At 419 PM EDT, Doppler radar was tracking a strong thunderstorm over
Powellsville, or near Ahoskie, moving northeast at 40 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Ahoskie and Cofield around 425 PM EDT.
Gatesville around 440 PM EDT.
Other locations impacted by this storm include Tunis, Eure, Oak
Villa, Easons Crossroads, Rays Beach, Topsy, Trap, Buckland, Proctors
Corner, and Brantleys Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 600 PM EDT for northeastern
North Carolina.
&&
LAT...LON 3612 7694 3616 7705 3654 7690 3644 7663
TIME...MOT...LOC 2019Z 206DEG 33KT 3623 7694
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Zimmerman